MAUDE Adverse Event Report: COVIDIEN 760 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 760 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 760
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: the field service engineer evaluated the ventilator and replaced the erasable programmable read-only memory.The ventilator passed all testing per manufacturer specifications and was returned to the customer for clinical use.If the replaced part is returned for failure investigation, a supplemental medwatch report with the findings will be submitted once the investigation is complete.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during use on patient the 760 ventilator appears to have run a background check that generated both a constant audio and visual alarm.The ventilator stopped delivering breaths to the patient and safety valve opened.The ventilator went inoperative and also displayed post t del (power on self test) (delivered tidal volume) error messages.The patient was removed from the ventilator and placed on an alternate ventilator with no harm or injury.
 
Additional Manufacturer Narrative
Device evaluation summary: the erasable programmable read-only memory (eproms) were returned for failure investigation.The parts were visually inspected and functionally tested with no anomalies observed.Conclusion: no fault found.There was no malfunction or product deficiency identified.If information is provided in the future, a supplemental report will be issued.

Brand Name
760 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
MDR Report Key7987496
Report Number8020893-2018-00510
Device Sequence Number13498236
Product Code CBK
UDI-Device Identifier10884521180970
UDI-Public10884521180970
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K990897
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number760
Device Catalogue NumberG-061949-00
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2018
Initial Date Received by Manufacturer 09/26/2018
Supplement Date Received by Manufacturer11/28/2018
Initial Report FDA Received Date10/19/2018
Supplement Report FDA Received Date11/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1